Skip to main content

Continuous Adaptive Finite Reaching Time Control and Second-Order Sliding modes

Shtessel, Yuri B., Kochalummoottil, J., Edwards, Christopher, Spurgeon, Sarah K. (2013) Continuous Adaptive Finite Reaching Time Control and Second-Order Sliding modes. IMA Journal of Mathematical Control and Information, 30 (1). pp. 97-113. ISSN 0265-0754. (doi:10.1093/imamci/dns013)

PDF - Author's Accepted Manuscript
Download (282kB) Preview
Official URL


This paper focuses on the design of adaptive finite reaching time control for first- and second-order dynamic systems with perturbation terms given in a regressive form. The uncertainties considered here are assumed to be bounded with unknown bounds. The proposed adaptive finite reaching time controllers not only retain robustness to these disturbances, but also are continuous. The proposed finite reaching time adaptive control algorithms are interpreted as continuous second-order sliding mode control laws. Simulation results demonstrate the efficacy of the proposed algorithms.

Item Type: Article
DOI/Identification number: 10.1093/imamci/dns013
Uncontrolled keywords: adaptive control, finite reaching time, second-order sliding modes
Subjects: T Technology > TJ Mechanical engineering and machinery > Control engineering
Divisions: Faculties > Sciences > School of Engineering and Digital Arts > Instrumentation, Control and Embedded Systems
Depositing User: J. Harries
Date Deposited: 12 Nov 2012 14:30 UTC
Last Modified: 29 May 2019 09:43 UTC
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):


Downloads per month over past year